A Reduced Zeta Function for Diffeomorphisms

John M. Franks

Publications mathématiques et informatique de Rennes (1975)

  • Issue: S4, page 1-39

How to cite


Franks, John M.. "A Reduced Zeta Function for Diffeomorphisms." Publications mathématiques et informatique de Rennes (1975): 1-39. <http://eudml.org/doc/274795>.

author = {Franks, John M.},
journal = {Publications mathématiques et informatique de Rennes},
language = {eng},
number = {S4},
pages = {1-39},
publisher = {Département de Mathématiques et Informatique, Université de Rennes},
title = {A Reduced Zeta Function for Diffeomorphisms},
url = {http://eudml.org/doc/274795},
year = {1975},

AU - Franks, John M.
TI - A Reduced Zeta Function for Diffeomorphisms
JO - Publications mathématiques et informatique de Rennes
PY - 1975
PB - Département de Mathématiques et Informatique, Université de Rennes
IS - S4
SP - 1
EP - 39
LA - eng
UR - http://eudml.org/doc/274795
ER -


  1. 1. M. Artin and B. Mazur, On Periodic Points, Annals of Math. (2) 81(1965), 82-99. Zbl0127.13401MR176482
  2. 2. R. Bowen, Topological Entropy and Axiom A, Proc. Sympos. Pure Math.14, Amer. Math. Soc., Providence, R. I., 23-42. Zbl0207.54402MR262459
  3. 3. A. Dold, Fixed Point Index and Fixed Point Theorem for Euclidean Neighborhood Retracts, Topology4(1965), 1-8. Zbl0135.23101MR193634
  4. 4. J. Franks, Morse Inequalities for Zeta Functions, to appear In Annals of Math. Zbl0307.58016MR385929
  5. 5. J. Guckenheimer, Axiom A and no cycles Imply ζ ( f ) rational, Bull. Amer. Math. Soc.76(1970), 592-594. Zbl0196.27002MR254871
  6. 6. M. Hirsch and C. Pugh, Stable Manifolds and Hyperbolic Sets, Proc. Symp. Pure Math.14(1970), 133-163. Zbl0215.53001MR271991
  7. 7. S. Lang, Algebra, Addison-Wesley, 1965. Zbl0848.13001MR197234
  8. 8. A. Manning, Axiom A diffeomorphisms have rational zeta functions, Bull. London Math. Soc.3(1971), 215-220. Zbl0219.58007MR288786
  9. 9. M. Shub, Structurally Stable Diffeomorphisms are Dense, Bull. A.M.S.78(1972), 817. Zbl0265.58003MR307278
  10. 10. M. Shub and R. Williams, Entropy and Stability, to appear. Zbl0329.58010MR415680
  11. 11. S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73(1967), 747-817. Zbl0202.55202MR228014
  12. 12. S. Smale, The Ω-stability Theorem, Proc Symp. Pure Math., 14(1970), 289-297. Zbl0205.54104MR271971
  13. 13. S. Smale, Stability and Isotopy in Discrete Dynamical Systems, Proceedings of the Symposium on Dynamical Systems, Salvador, Brazil, Academic Press, 1971. Zbl0284.58013MR339222
  14. 14. R. F. Williams, The Zeta function of an attractor, Conference on the Topology of Manifolds (Michigan State 1967), Prindle, Weber and Schmidt, 1968. Zbl0179.51902MR235573
  15. 15. R. F. Williams, Classification of subshifts of finite type, Annals of Math.98(1973), 120-153. Zbl0282.58008MR331436
  16. 16. E. C. Zeeman, C° Density of Stable Diffeomorphisms and Flows, University of SouthamptonColloquium on Smooth Dynamical Systems, 1972 (mimeographed notes). 

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.